Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Broke out rashes on face and arms. Taking benadryl. What now?

My husband has suddenly broken out in a rash on his face and arms that he says is hot and itchy. This has happened 4 separate times and all 4 times he was at work, thought not in the same room or even the same building. It was not after eating anything and none of the situations have anything in common that he can think of other than he was at work. Each time he has taken Benadryl and it went away. Today an hour after taking the Benadryl, the rash was not clearing up so he went to the ER. They just told him to see an allergist . Any idea what is causing this?
Asked On : Sun, 26 Aug 2012
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Most rashes are not dangerous to a person unless they are part of an infectious disease such as chickenpox. In adults mostly are due to allergies or focal self limiting infections.Many rashes last a while and get better on their own. It is therefore the treatment offered is symptomatic for symptoms like itchy and/or dry skin for a few days to see whether the condition gets milder and goes away.

Nonprescription (over-the-counter) remedies include
•     anti-itch creams containing camphor, menthol, pramoxine (Itch-X, Sarna Sensitive), or diphenhydramine (Benadryl).
•     antihistamines like diphenhydramine (Benadryl), chlorpheniramine (Chlor-Trimeton), or loratadine (Claritin, Claritin RediTabs, Alavert); and cetirizine (Zyrtec).
•     moisturizing lotions.

Answered: Fri, 7 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor